Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Could I take Gabapentin for pain caused by boils on butt?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2006
Answered : 1096 Questions
Is this drug ok for pain caused by boils on the butt?
Posted Mon, 11 Nov 2013 in General Health
Answered by Dr. Hariom Sharma 1 hour later
Brief Answer:
Which medicine are you taking?

Detailed Answer:
Hi Sir,

You haven't mentioned the name of the drug.

For boil, I personally advise:
Antibiotics- combination of amoxicillin and clavullanic acid.
Painkiller- combination of aceclofenic and seratiopeptidase.
Hot fomentation also reduce the pain.

Please consul your doctor before taking of these drugs.

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Follow-up: Could I take Gabapentin for pain caused by boils on butt? 4 hours later
Is it ok to take Gabapentin 300 mg for the pain?
Answered by Dr. Hariom Sharma 49 minutes later
Brief Answer:
Not recommended

Detailed Answer:
Hi ,

In this condition gabapentine is not suitable as a painkiller because it mainly used to relieve neuropathic pain. I don't recommended for pain related to boil.

Instead you can use over the counter available non steroidal antiinflammatory drugs.

Hope I have answered your query. If you have any more doubts, please write back

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor